Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 15, 2000, 7:12 PM EST for Jackson County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 15, 2000, 7:12 PM EST (00:12 UTC)
- Expired
- Mar 15, 2000, 7:45 PM EST
- In force
- 33 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, MI
The radar
The Detroit radar (KDTX), 82 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 160015 SVRGRR MIC075-160045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 712 PM EST WED MAR 15 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 745 PM EST * AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MICHIGAN CENTER...MOVING NORTHEAST AT 55 MPH. HAIL TO MARBLE SIZE HAS BEEN REPORTED WITH THIS STORM BETWEEN 705 AND 710 PM. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE NSTORM HAS PASSED. LAT...LON 4231 8449 4217 8432 4227 8413 4245 8415 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:15 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 15, 3:15 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 315 PM EST WED MAR 15 2000 MAIN FCST CHALLENGE IS TIMING OF PCPN CHANGEOVER AND POSSIBILITY OF SOME SLUSHY SNOW ACCUMULATIONS. SHALLOW ARCTIC FRONT TO MAKE A MOVE SOUTH ACROSS THE FCST AREA AFTER DARK AS SLUG OF POST FRONTAL PCPN DEVELOPS. EXACT PLACEMENT OF FRONT WILL BE CRITICAL IN DETERMINATION OF PCPN TYPES. MODELS IN FAIR AGREEMENT... SHOWING THE FRONT PASSING THROUGH LUDINGTON AROUND 00Z... GRR ABOUT 04Z... AND JXN AROUND 09Z OR SO. WILL PLAY PCPN CHANGEOVER AROUND THESE TIMES. VERY CONCERNED THAT A STRIPE OF 1-3 INCH SNOWS COULD SET UP ACROSS THE AREA LATER TONIGHT ONCE THE COLD AIR SETTLES IN. MODEL QPF/S ARE A QUARTER INCH OR MORE AND STRONG FRONTOGENETICAL FORCING WILL EXIST UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET. TODAY/S WARM TEMPS WILL PROBABLY LIMIT ACCUMULATIONS ON ROADS... BUT GRASSY AREAS COULD CERTAINLY SEE A COUPLE INCHES. CONVECTION STILL SEEMS A POSSIBILITY GIVEN PROGGED STRONG UPPER LEVEL DIVERGENCE AND CURRENT LIGHTNING STRIKES UPSTREAM. PCPN COULD LINGER MUCH OF THURS IN THE FAR SRN FCST AREA AROUND JXN AS FRONT SLOWS UP AND WAVE LIFTS NE TOWARD OHIO VALLEY. REST OF FCST QUIET BUT COLD WITH SURFACE RIDGING BUILDING IN. LK EFFECT NOT REALLY A CONCERN WITH N/NE FLOW... BUT THERE WILL PROBABLY STILL BE SOME FLURRRIES IN THE AIR GIVEN DEGREE OF CAA. IMPRESSIVE SHORTWAVE SLIDES THROUGH ON THURS NGT BUT HAS LITTLE MOISTURE TO WORK WITH. MEADE .EXTENDED DISCUSSION... A FAIRLY BENIGN EXTENDED PERIOD IS SHAPING UP WITH RIDGING... SURFACE AND ALOFT... PREDOMINATING. WE WILL HAVE ONE SHORTWAVE TO CONTEND WITH... WHICH IS PROGGED TO MOVE THROUGH THE AREA SATURDAY AFTERNOON/EVENING. THE CANADIAN AND MRF ARE SIMILAR OVERALL... BUT DIFFER SOME ON SATURDAY/S SHORTWAVE. THE SLIGHTLY STRONGER CANADIAN SOLUTION WOULD SUGGEST THE NECESSITY FOR CHANCE POPS LATE SATURDAY... WHILE THE WEAKER MRF WOULD KEEP THINGS DRY. IN EITHER CASE... THE SYSTEM HAS VERY LITTLE MOISTURE WITH WHICH TO WORK... SO THERE WOULDN/T BE MUCH MORE THAN A FEW RAIN OR SNOW SHOWERS. THE LATEST AVN IS MORE IN LINE WITH THE CANADIAN... SO WE WILL INCLUDE A CHANCE OF PCPN FOR LATE SATURDAY AS THE SHORTWAVE AND SURFACE TROUGH MOVE THROUGH THE REGION. OTHERWISE... THINGS LOOK PARTLY CLOUDY ON SATURDAY... WITH MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS IN PLACE FOR SUNDAY AND MONDAY. TRH .GRR...NONE.
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.